Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 56, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 25, 2009, 12:42 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 12:42 PM CST (18:42 UTC)
- Expired
- Dec 25, 2009, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
563 WHUS74 KMOB 251842 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CST FRI DEC 25 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FOR THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A STRONG WEST TO NORTHWEST FLOW WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH AND BECOME MORE NORTH TO NORTHEASTERLY TONIGHT AS HIGH PRESSURE BUILDS JUST NORTH OF THE MARINE AREA. GMZ650-655-670-675-260000- /O.NEW.KMOB.SC.Y.0056.091225T1842Z-091226T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1242 PM CST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A STRONG WEST TO NORTHWEST FLOW WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH EARLY THIS EVENING. SEAS WILL RANGE FROM 5 FEET NEAR SHORE UP TO NEAR 10 FEET WELL OFFSHORE THROUGH EARLY THIS EVENING. CHOPPY TO ROUGH CONDITIONS WILL CONTINUE ON AREA BAYS. WINDS WILL DIMINISH AND BECOME MORE NORTH TO NORTHEASTERLY TONIGHT AS HIGH PRESSURE BUILDS JUST NORTH OF THE MARINE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
259 WHUS74 KMOB 260009 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 609 PM CST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... GMZ650-655-670-675-260115- /O.EXP.KMOB.SC.Y.0056.000000T0000Z-091226T0000Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 609 PM CST FRI DEC 25 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED ACROSS THE MARINE AREA AS HIGH PRESSURE CONTINUES TO BUILD INTO THE NORTHERN GULF. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 4:00 AM CST, 8 hours 42 minutes earlier.
Area forecast discussion, Dec 25, 4:00 AM CST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST FRI DEC 25 2009
.SHORT TERM...(TODAY AND TONIGHT)...LATEST SFC MAP SHOWS MAIN COLD
FRONT JUST WEST OF THE CWFA THIS MORNING PROGGED TO MOVE EAST OF THE
REGION LATER TODAY. AHEAD AND ALONG THE FRONT LOW STATUS WITH LIGHT
RA OR DRIZZLE WILL BE POSSIBLE...ESPECIALLY NORTH OF A LIGHT FROM
WAYNESBORO MS TO GREENVILLE AL WITH LITTLE TO NO ACCUMULATION. TO
THE WEST COLDER TEMPS RANGING FROM 30 TO 35 F WILL SHIFT EASTWARD
OVER WESTERN AND NORTHERN SECTIONS OF THE FA LATER THIS MORNING
POSSIBLY GIVING WAY TO SOME MIXED PRECIP FOR FEW HOURS TO THE AREAS
MENTIONED TO THE NORTH. OTHERWISE...MOSTLY CLOUDY SKIES WILL PREVAIL
THROUGH ABOUT 21Z TODAY AS WRAP AROUND CLOUDS FROM THE NORTH
CONTINUE AND WEAK HIGH PRESSURE TO THE WEST SHIFTS EAST OVER THE
CENTRAL GULF COAST LATE THIS AFTERNOON AND TONIGHT. WITH MOST CLOUDS
CLEARING OUT BY TONIGHT AND SFC RIDGE CENTERED OVER THE CWFA BY 12Z
SAT WILL LIKELY SEE A GOOD FREEZE...BUT NOT A HARD FREEZE... OVER
INLAND AREAS GENERALLY NORTH OF THE I-10 CORRIDOR. WILL STAY CLOSE
TO THE CURRENT MAVMOS FOR TEMPS THROUGH TONIGHT. 32/EE
SATURDAY THROUGH SUNDAY NIGHT...HIGH PRESSURE CENTERED OVER THE AREA
SATURDAY MORNING WILL BE DISPLACED NORTH BY SATURDAY NIGHT AS
ANOTHER LOW PRESSURE SYSTEM MOVES TOWARD THE NORTHCENTRAL GULF OF
MEXICO SATURDAY NIGHT. ENOUGH MOISTURE RETURN FOR SOME LIGHT RAIN TO
START SATURDAY EVENING OVER THE SOUTHWEST ZONES AND SPREAD ACROSS
THE FORECAST AREA DURING THE DAY SUNDAY. PRECIPITABLE WATER VALUES
MOSTLY LESS THAN AN INCH AND THEREFORE WE ARE NOT ANTICIPATING A BIG
RAIN EVENT WITH THE HIGHER TOTALS SOUTH OF THE BEACHES ON SUNDAY.
HIGH TEMPERATURES SATURDAY AND SUNDAY GENERALLY IN THE MIDDLE 50S
WITH LOWS IN THE 30S. NORTHERN SECTIONS OF SOUTHEAST MISSISSIPPI MAY
SEE SOME SUB-FREEZING TEMPERATURES BY MONDAY MORNING. /11
.LONG TERM...(MONDAY THROUGH THURSDAY)...MONDAY AND TUESDAY TO
REMAIN COOL WITH DAY TIME HIGHS IN THE 50S...LOWER 50S OVER THE
NORTHERN ZONES AS SURFACE HIGH PRESSURE MOVES EAST FROM THE
TENNESSEE VALLEY TO THE GREAT LAKES THE FIRST OF THE WEEK. ANOTHER
LOW DEVELOPS OFF THE TEXAS COAST MID WEEK AND MOVES NORTHEAST AND
ACROSS THE NORTH CENTRAL GULF BY WEEKS END. THIS PUTS RAIN BACK IN
THE FORECAST FOR LATE TUESDAY NIGHT INTO WEDNESDAY. WITH THE SURFACE
LOW EXPECTED TO REMAIN SOUTH OF THE COAST IT WILL REMAIN COOL WITH
AN OVERRUNNING RAIN FOR THE LAND AREAS AND SOME ISOLATED
THUNDERSTORMS MIXED IN WITH THE RAIN OVER THE OFFSHORE WATERS
WEDNESDAY NIGHT AS THE LOW NEARS THE MARINE AREA. HIGH TEMPERATURES
WEDNESDAY AND THURSDAY MOSTLY IN THE 50S. /11
&&
.AVIATION...(12Z ISSUANCE)...LOW STATUS AT AROUND 2K FT THROUGH
ABOUT 21Z TODAY FOLLOWED BY GRADUALLY CLEARING FROM WEST TO EAST
LATE THIS AFTERNOON AND TONIGHT. WEST WINDS AT 15 TO 20 KNOTS THIS
MORNING WILL BECOME NORTHWEST THEN NORTH AND DECREASE TO AROUND 10
KNOTS OR LESS LATE THIS AFTERNOON AND TONIGHT. 32/EE
&&
.MARINE...A STRONG WEST TO NORTHWEST WIND FLOW IN THE WAKE OF A COLD
FRONT WILL CONTINUE OVER THE MARINE AREA THROUGH MIDDAY TODAY THEN
SHIFT NORTHWEST THEN NORTH AND GRADUALLY DECREASE THROUGH EARLY
SATURDAY MORNING. AS A RESULT SEAS RANGING FROM 6 TO 10 FEET OVER
THE ADJACENT GULF WATERS OUT TO 60 NM THIS MORNING WILL GRADUALLY
SUBSIDE TO 3 TO 6 FEET BY EARLY SATURDAY MORNING. BAYS AND COASTAL
WATERWAYS WILL REMAIN MOSTLY ROUGH THROUGH LATE THIS MORNING THEN
GRADUALLY SUBSIDE TO A LIGHT TO MODERATE CHOP BY LATE THIS AFTERNOON
AND TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED TO NOON
TODAY. A LIGHT TO MODERATE NORTHERLY FLOW WILL PERSIST FROM SAT
THROUGH EARLY SUN THEN BUILD SLIGHTLY LATE SUN INTO MON IN RESPONSE
TO AN AREA OF LOW PRESSURE TRACKING EAST OVER THE CENTRAL GULF.
AREAS OF RAIN CAN BE EXPECTED AHEAD OF THE LOW BEGINNING LATE SAT
NIGHT CONTINUING THROUGH EARLY MON. 32/EE
&&
.FIRE WEATHER...WILL HAVE A FIRE WEATHER WATCH UP FOR THE INTERIOR
ZONES OF THE PANHANDLE ON SATURDAY FOR LOW RELATIVE HUMIDITY.
SATURDAY WILL ALSO SEE SOME POOR DISPERSION VALUES AS WINDS DIMINISH
IN THE LOWER LEVELS AS A HIGH PRESSURE CENTER ARRIVES . SOME MORE
RAIN POSSIBLE SATURDAY NIGHT AS A WEAK LOW MOVES ACROSS THE NORTHERN
GULF. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 52 29 55 36 / 05 00 00 30
PENSACOLA 54 32 54 40 / 05 00 00 30
DESTIN 55 37 54 40 / 05 00 00 30
EVERGREEN 50 29 54 33 / 05 00 00 20
WAYNESBORO 48 27 55 29 / 05 00 00 20
CAMDEN 48 30 53 32 / 05 00 00 20
CRESTVIEW 56 30 56 33 / 05 00 00 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 4 PM SATURDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PASCAGOULA MS OUT 60 NM AND
MOBILE BAY.
&&Hazardous weather outlook, Dec 25, 6:00 AM CST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST FRI DEC 25 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A STRONG WEST TO NORTHWEST WIND FLOW OVER THE MARINE AREA THIS MORNING WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH NOON. SOME FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY COMPUTER MODEL GUIDANCE IS SHOWING ANOTHER AREA OF LOW PRESSURE DEVELOPING OVER THE NORTHWESTERN GULF ON TUESDAY...MOVING EAST ACROSS THE NORTHERN GULF BY NEXT WEDNESDAY. IF THIS PATTERN HOLDS...WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA WITH ANOTHER ROUND OF RAIN AND THUNDERSTORMS POSSIBLE ALONG THE NORTH CENTRAL GULF COAST REGION BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:03 PM CST | Special Marine Warning | MOB | 117 min | |
| Dec 24, 6:18 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 57 min |
| Dec 24, 7:11 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 64 min |
| Dec 24, 7:58 PM CST | Special Marine Warning | MOB | 47 min | |
| Dec 24, 8:03 PM CST | Severe Thunderstorm Warning | MOB | Covington | 57 min |
| Dec 24, 6:36 PM CST | Tornado Warning | MOB | Escambia, Okaloosa, Santa Rosa | 54 min |
| Dec 24, 7:00 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 60 min |
| Dec 24, 7:48 PM CST | Tornado Warning | MOB | Okaloosa | 42 min |
| Dec 24, 8:00 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 31 min |
| Dec 25, 5:50 AM CST | Fire Weather Watch | MOB | 25 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.